MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING?; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING?; CATHETER, PERCUTANEOUS
Model Number H74939032601510
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon burst occurred.The target lesion was located in the superficial femoral artery (sfa).A 6.0x150x150-hybrid fg sterling otw balloon catheter was advanced for dilation.During the procedure, the balloon was burst.The procedure was completed with the original device.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the sterling device was returned for detailed analysis.Both visual and microscopic examinations were conducted on the outer shaft, inner shaft, balloon, and tip.During the visual inspection, a separation in the guidewire lumen was identified at 23.2 cm from the tip.Additionally, the balloon was found to be separated at a distance of 2.4 cm from the tip.Multiple instances of buckling in the guidewire lumen were observed on the distal end of the separation site.Microscopic evaluation further revealed that the guidewire lumen had been stretched before the separation occurred.

Brand Name
STERLING?
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22213365
Report Number2124215-2025-39078
Device Sequence Number15603836
Product Code LIT
UDI-Device Identifier08714729845447
UDI-Public(01)08714729845447(17)270809(10)34609706
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939032601510
Device Catalogue NumberH74939032601510
Device Lot Number0034609706
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown